Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What could be the reasons for pain below ribs followed by rashes all over the body?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2749 Questions
Hello, I am seeking advice for my wife. I will mention the symptoms first followed by some medicines that were prescribed by doctors but no relief. Symptoms : 1. Acute pain at the point just below the ribs and where stomach start , in the centre. 2. Followed by red patches or say rashes with many small small ( we call XXXXXXX in Hindi). 3. These rashes start itching and it spreads all over the body , back, shoulders neck legs. 4. Within some time these rashes are like hives , like ant bites , and are big in size .. 5. Also she gets very gastric when it pains ( in symptom 1) 6. The gas do not pass generally, but if any it reliefs the pain to some extent. 7. There is no vomiting sensation she gets. 8. Because of the gas she gets headache which converts into migraine ( we assume this) Medicines taken Esomeprazol magnesium (nexpro ds 40) Mebeverine hydrochloride ip (colospa) We have tried pantocid , buscopan , At the time of itching attack I give her avil. Which relief her from itching in some time. None of the above medicines have worked... Can you please advice.
Posted Sat, 21 Dec 2013 in Abdominal Pain
Answered by Dr. Anshul Varshney 15 minutes later
Brief Answer: Requires evaluation Detailed Answer: Dear Friend, The region where you are describing the pain is epigastrium, and epigastric pain is usually due to gastritis or peptic ulcer disease. But the concern is rashes, Gastritis is not accompanied by such rashes, you are describing. Do they have scabbing, crusting? Since how many days is she having this problem. Since, they have spread to the trunk, back, shoulder , legs, so cannot be Herpes. Since they are itchy and painful, i suppose that can be Petechial rashes due to thrombocytopenia (Reduced platelet count). There can be other causes also like vasculitis, chicken pox. Tell me that this abdominal pain, headache and these rashes all have emerged together, or this abdominal pain problem is a chronic one and rashes emerged recently. Is she having any fever? or any other known illness? Reply with these, if possible attach a picture of the rash. Also, if you have got any tests done, please attach. I wish you wife a speedy recovery.
Above answer was peer-reviewed by
Follow-up: What could be the reasons for pain below ribs followed by rashes all over the body? 3 hours later
Hello Doctor, Thanks for replying!! I will describe the location of pain once again .. just to be clear .. The location of pain is right below the ribs, in the center and just above the stomach. its probably the point where the food pipe meets the stomach. This pain at the above described location is chronic and then followed by rashes and itching. the itching is so internse that the concentration shifts from pain to itching. The sequence of these sysmptoms are as below 1- A constant pain is at the above described location 2- Sudden spasm / bursts of this pain with high intensity happens 3- these spasms lowers down if gas passes away 4- After these spasms the rashes emerge on the body and gradually spreads over the body. 5- if the gas do not pass then it will result migrain andd headace. The rashes just itch they Not pain. no crustng and scabbing My wife do not get fever and illness during these times. History of the problem:- My wife had the same problem last year same duration . we meet a doctor and went through many tests. None of the test reports showed any problem. Some of the tests were abdominal CT scan, endoscopy and some blood tests. I have attached the reports for your reference. After trying all the prescribed medicines for two months nothing worked doctor suggested to go for allergy test .. Thankfully the symptoms started fading and my wife was normal again. This problem has emerged again now for last 2 weeks and we visited another doctor for a new opinion. but these medicines are also not working. Attachments:- 1 report of CT scan 2- report of endoscopy 3- pictures of rashes. (please view this picture from a distance from screen for better visibility of rashes)
Answered by Dr. Anshul Varshney 27 minutes later
Brief Answer: Acid Peptic Disease, Urticaria Vs Vasculitis Detailed Answer: All right, see the pattern and location of pain you are describing goes in favor of Acid Peptic Disease might be associated with H.pylori infection. Her Endoscopy is suggestive of GERD and Gastritis But the rash problem is still bothering me. I haven't received any attachments of rash photograph.. I would like to know about her Platelet count and ESR. Waxing and waning of rashes can be a feature of Vasculitis. If she has any frequent reddning of eyes, Any Joint pains or Oral ulcers, she might require evaluation for autoimmune disease. You can get her ANA testing done. Other strong possibility is of Urticaria , commonly known as hives. But they respond to anti histaminics and topical steroids very well. Your doctor must have prescribed her Anti histaminics like Cetrizine, if the rashes are responsive to it, goes in favor of Urticaria. If she sometimes also gets swelling around the mouth, lips, tongue, it may lead to a serious life threatening situation. So, i advise you to get ESR, Platelet, ANA, IgE levels , Absolute Eosinophil count. I am not saying she has it, but it is always better to be sure. I hope i am able to solve your query, still if you want to ask any thing, please ask, i will be happy to answer you, otherwise you may close the query and rate the discussion. Stay Healthy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor